Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2023, 4:21 PM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2023, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 14, 2023, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WWUS82 KFFC 142021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Mon Aug 14 2023
GAZ109-142045-
Dodge GA-
421 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of central Dodge County
through 445 PM EDT...
At 420 PM EDT, a strong thunderstorm was over Godwinsville, or near
Eastman. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Chauncey, Union, Godwinsville, and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3224 8326 3221 8306 3205 8304 3209 8329
TIME...MOT...LOC 2020Z 004DEG 3KT 3215 8318
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:52 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 14, 2:52 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EDT Mon Aug 14 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Tuesday) Issued at 242 PM EDT Mon Aug 14 2023 The hottest day in this ongoing series of hot days is upon us today. As of 2 PM, heat index values have already soared to 105-110 for most of the area with a few spots in the 110-115 range, easily verifying the Heat Advisory and Excessive Heat Warning that are in effect through this evening. Convection has so far been less widespread as compared to recent days, and in general this trend is expected to persist, though isolated to scattered thunderstorms will still occur. A couple of strong to severe thunderstorms capable of strong wind gusts will remain possible with the hot, humid conditions producing analyzed SBCAPE of 4000-5000 J/kg across the area. Relief from the heat is finally on the horizon, beginning as early as tomorrow for some. A cold front presently extending to our northwest across the Mid-Mississippi Valley will continue its push southeastward as a trough swings through the Great Lakes region. The front will make progress into northwest Georgia Tuesday morning and continue southeastward through the day. The extreme heat will therefore be over for the northwestern third or so of the area by tomorrow as cooler, drier air arrives behind the front. However, areas farther southeast will continue to roast ahead of the front. An additional Heat Advisory has been issued for Tuesday for Middle Georgia and portions of east central Georgia, where highs will still soar well into the mid-to-upper 90s in the presence of continued mid to upper 70s dewpoints. At this point, the decision was made to forego an Excessive Heat Warning in Middle Georgia as convection is expected to fire during the afternoon ahead of the front in these areas, narrowing the window for 110+ heat index readings to only a couple of hours. With that said, portions of the Advisory could still be upgraded to an Excessive Heat Warning by tomorrow if confidence increases on the potential for several hours of extreme heat index values. Aside from the heat, scattered thunderstorms will increase ahead of the front by afternoon as diurnal instability increases, mainly for areas south of the I-85 corridor. Given the addition of frontal forcing in the presence of the moist and strongly unstable airmass, some storms could reach severe limits with the primary risk again being strong to damaging downburst winds. For this reason, SPC does include these areas in a Marginal Risk for the Day 2 outlook. The front will then clear southeast by Tuesday night, with much more pleasant conditions by Wednesday morning as lows dip into the low to mid 60s across north Georgia and even some 50s in the mountains. RW && .LONG TERM... (Wednesday morning through next Sunday) Issued at 242 PM EDT Mon Aug 14 2023 - Seasonal temperatures, lower humidity and generally dry weather are forecast Wednesday and Thursday. - Warm and humid weather returns over the weekend with a Moderate Risk (Level 2 of 3) for excessive heat in Central Georgia Saturday through Monday. Wednesday & Thursday: Tuesday's cold front should stall out over southern Georgia during this period. The airmass that filters in behind the front will bring lower humidity and more seasonable temperatures (highs in the 85 to 93 degree range) to northern and central Georgia on Wednesday and Thursday. Guidance from the GEFS and EPS suggests PWAT values below and inch on Wednesday, with values only recovering to around an inch on Thursday. Couple this with surface dewpoints in the 60s (per NBM guidance) and it should feel refreshing outside compared to the current conditions. The lack of moisture should also help minimize instability and help remove diurnally driven thunderstorms chances from most of the region. One uncertainty we will need to monitor going forward will be the southward progression of the front. If the front stalls out further north than anticipated, then the door could be open for warmer temperatures, higher humidity and isolated thunderstorms in the counties south and east of Macon. To account for this potential we have left lower end thunderstorms chances (15-35%) in the forecast for these counties on Wednesday and Thursday afternoons. Friday into Early Next Week: The odds favor a return to hot and humid conditions over the weekend and early next week. Guidance from both the GEFS and EPS are progging a simultaneous northeastward drift and strengthening of the upper level ridge currently over Texas and Louisiana. The means of both ensembles have a 597 dm high centered over Illinois, with ridging dominating over the eastern two thirds of the CONUS by next Monday. This suggests above average temperatures in Georgia and this is reflected in the CPC's 6 to 10 and 7 to 14 Day Temperature Outlooks. It is also worth noting that the CPC has a Moderate Risk (Level 2 of 3) of excessive heat in central Georgia from Saturday through Monday. Thunderstorm chances may return during this period as well, especially over central Georgia. The overall positioning of the ridge doesn't appear favorable for northwesterly flow aloft and subsequent MCS development at this time. Thus any storms would most likely take the form of diurnally driven popcorn convection. Albright && .AVIATION... (18Z TAFS) Issued at 123 PM EDT Mon Aug 14 2023 VFR conditions are forecast through the period. Highest chance of sct shra/tsra this afternoon are at MCN/CSG. Isolated convection is possible near ATL/AHN area sites as well, but confidence is too low for tempo attm. Additional iso to sct shra/tsra are expected ahead of an incoming cold front Tuesday afternoon with highest coverage likely south of ATL toward MCN/CSG. Winds will remain W to NW with speeds as high as 10 kts during the afternoon, and generally 3-6 kts overnight. //ATL Confidence...18Z Update... Medium confidence on shra/tsra coverage. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 75 91 67 87 / 10 40 30 0 Atlanta 75 91 66 88 / 10 30 20 0 Blairsville 68 81 57 81 / 30 30 10 0 Cartersville 72 88 62 85 / 20 30 10 0 Columbus 77 96 71 90 / 20 50 40 10 Gainesville 75 88 65 86 / 20 40 10 0 Macon 76 96 71 88 / 20 60 60 10 Rome 73 88 63 85 / 20 30 0 0 Peachtree City 74 91 65 88 / 20 40 20 0 Vidalia 77 96 73 89 / 20 70 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ001>005-011-012- 019>025-035. Excessive Heat Warning until 8 PM EDT this evening for GAZ027- 030>034-036>039-041>062-066>076-078>086-089>098-102>113. Heat Advisory from 10 AM to 8 PM EDT Tuesday for GAZ038-039- 049>051-058>062-069>076-078>086-089>098-102>113. && SHORT TERM...RW LONG TERM....Albright AVIATION...RW
Hazardous weather outlook, Aug 14, 2:42 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 242 PM EDT Mon Aug 14 2023 GAZ027-030>034-036-037-041>048-052>057-066>068-151845- Carroll-Clarke-Clayton-Cobb-Coweta-DeKalb-Douglas-Fayette- Gwinnett-Haralson-Heard-Henry-Madison-Meriwether-Newton- North Fulton-Oconee-Paulding-Pike-Polk-Rockdale-South Fulton- Spalding-Troup-Walton- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia...northeast Georgia...northwest Georgia AND west central Georgia. .DAY ONE...This Afternoon and Tonight... An Excessive Heat Warning remains in place through 8 PM today. Heat index values of 110 degrees or more are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, using air-conditioning when possible, staying out of the sun, and checking up on relatives and neighbors. If possible reschedule strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region through and midnight. The storms may produce gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms will affect the region Tuesday afternoon and evening. The storms may produce gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ001>005-011-012-019>025-035-151845- Banks-Barrow-Bartow-Catoosa-Chattooga-Cherokee-Dade-Floyd-Forsyth- Gordon-Hall-Jackson-Murray-Walker-Whitfield- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia...northeast Georgia AND northwest Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in place through 8 PM today. Heat index values of 105 to 109 degrees are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, using air- conditioning when possible, staying out of the sun, and checking up on relatives and neighbors. Consider rescheduling strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region today and tonight. An isolated severe storm with damaging winds is possible. The storms may also produce frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will affect the region through 3 PM Tuesday. Any thunderstorms may produce gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ006>009-013>016-151845- Dawson-Fannin-Gilmer-Lumpkin-Pickens-Towns-Union-White- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of north central Georgia AND northeast Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected in the the region today and tonight. Isolated severe storms with damaging winds are possible. The storms may also produce frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and thunderstorms will affect the region through 2 PM Tuesday. Any thunderstorms may produce gusty winds, frequent lightning and locally heavy rainfall. Isolated thunderstorms may occur next weekend or early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ038-039-049>051-058>062-069>076-078>086-089>098-102>113-151845- Baldwin-Bibb-Bleckley-Butts-Chattahoochee-Crawford-Crisp-Dodge- Dooly-Emanuel-Glascock-Greene-Hancock-Harris-Houston-Jasper- Jefferson-Johnson-Jones-Lamar-Laurens-Macon-Marion-Monroe- Montgomery-Morgan-Muscogee-Oglethorpe-Peach-Pulaski-Putnam-Schley- Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-Treutlen- Twiggs-Upson-Warren-Washington-Webster-Wheeler-Wilcox-Wilkes- Wilkinson- 242 PM EDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...southeast Georgia AND west central Georgia. .DAY ONE...This Afternoon and Tonight... An Excessive Heat Warning remains in place through 8 PM today. Heat index values of 110 degrees or more are expected. Appropriate precautions should be taken to avoid heat related illnesses. Including but not limited to drinking plenty of fluids, using air-conditioning when possible, staying out of the sun, and checking up on relatives and neighbors. If possible reschedule strenuous outdoor activities to the early morning or late evening hours. Scattered thunderstorms are expected in the the region between 2 PM and midnight. The storms may produce gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A Heat Advisory will be in place from 10 AM to 8 PM on Tuesday. Expect heat index values up to 109 degrees. Take extra precautions and drink plenty of fluids if you plan to spend time outside. Scattered thunderstorms will affect the region Tuesday afternoon and evening. A couple of storms may be severe with damaging winds being the primary hazard. Frequent lightning and locally heavy rainfall may also occur. Isolated to scattered thunderstorms will be possible each afternoon and evening between Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 3:11 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Mon Aug 14 2023
GAZ002-004>007-011-012-019-142000-
Chattooga GA-Gilmer GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-
Floyd GA-Fannin GA-
311 PM EDT Mon Aug 14 2023
...Strong thunderstorms will impact portions of northwestern Gilmer,
Murray, northeastern Floyd, southeastern Whitfield, southeastern
Walker, central Gordon, northeastern Chattooga and west central
Fannin Counties through 400 PM EDT...
At 311 PM EDT, a line of strong thunderstorms was along a line
extending from near Conasauga Lake to near Sugar Valley, and moving
east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Calhoun, Chatsworth, Blue Ridge, Eton, Resaca, Carters, Tails
Creek, Ramhurst, Oostanaula, Subligna, Redbud, Lake Marvin, Tilton,
Audubon, Conasauga Lake, Sugar Valley, Mountaintown, Oakman, and Fort
Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3489 8430 3466 8455 3444 8490 3454 8522
3488 8472
TIME...MOT...LOC 1911Z 274DEG 18KT 3482 8462 3453 8504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 14, 3:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Mon Aug 14 2023
GAZ110-142030-
Telfair GA-
353 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of southeastern Telfair
County through 430 PM EDT...
At 353 PM EDT, a strong thunderstorm was near Horse Creek Wma, or 13
miles west of Hazlehurst. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Horse Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3190 8297 3198 8284 3188 8274 3186 8276
3186 8278 3185 8279 3184 8278 3181 8282
3182 8284 3181 8284 3180 8286 3178 8286
3178 8288
TIME...MOT...LOC 1953Z 231DEG 1KT 3185 8283
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 14, 4:16 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
416 PM EDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 3 WSW Hiram 33.86N 84.80W
08/12/2023 Paulding GA Emergency Mngr
Tree down across roadway at 700 block of
McClung Rd.
&&
LNMLocal storm report, Aug 14, 4:19 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
419 PM EDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Tstm Wnd Dmg 3 WNW Brownsville 33.82N 84.80W
08/12/2023 Paulding GA Emergency Mngr
Tree down on powerline across roadway at
intersection of Austin Bridge Rd and Ridge
Rd.
&&
LNMLocal storm report, Aug 14, 4:21 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
421 PM EDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 1 ESE Union 33.84N 84.96W
08/12/2023 Paulding GA Emergency Mngr
Tree down on powerline across roadway at
intersection of Mulberry Rock Rd and Harmony
Rd.
&&
LNMSpecial weather statement, Aug 14, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Mon Aug 14 2023
GAZ109-142045-
Dodge GA-
421 PM EDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of central Dodge County
through 445 PM EDT...
At 420 PM EDT, a strong thunderstorm was over Godwinsville, or near
Eastman. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Chauncey, Union, Godwinsville, and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3224 8326 3221 8306 3205 8304 3209 8329
TIME...MOT...LOC 2020Z 004DEG 3KT 3215 8318
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:00 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Aug 13, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 27 min |
| Aug 13, 8:14 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Aug 13, 8:22 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 13, 8:30 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 30 min |
| Aug 13, 8:45 PM EDT | Special Weather Statement | FFC | Pickens | 30 min |
| Aug 13, 8:59 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Pickens | 46 min |
| Aug 14, 2:13 PM EDT | Special Weather Statement | FFC | Walker | 47 min |
| Aug 14, 2:29 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 43 more | 30 hr |
| Aug 14, 2:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 14, 2:45 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Aug 14, 3:00 PM EDT | Special Weather Statement | FFC | Chattooga | 45 min |
| Aug 14, 3:11 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 49 min |
| Aug 14, 3:53 PM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| Aug 14, 4:49 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Aug 14, 4:57 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Aug 14, 5:01 PM EDT | Special Weather Statement | FFC | Clarke | 29 min |
| Aug 14, 5:12 PM EDT | Special Weather Statement | FFC | Henry | 33 min |
| Aug 14, 5:35 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 40 min |
| Aug 14, 5:39 PM EDT | Special Weather Statement | FFC | Macon | 36 min |
| Aug 14, 5:53 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 14, 6:19 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 26 min |
| Aug 14, 6:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Aug 14, 6:42 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Troup | 33 min |
| Aug 14, 6:46 PM EDT | Special Weather Statement | FFC | Dooly | 29 min |
| Aug 14, 6:59 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 31 min |
| Aug 14, 7:35 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.